Juvederm in tear troughs. Any suggestions? (photos)

Hi, I had Juevderm in the tear trough area around 12 days back. It seems like my dark circles look worse. Is this residual bruising or Tyndall ? Any advice would be greatly appreciated. Thanks.

Doctor Answers 3

Dark skin (Tyndall Effect) following Juvederm

Thank you for sharing the question. Juvederm is known to cause a blue hue in the tear trough region. It sounds like that is your problem since it has been worsening. Restylane is a better product for the tear troughs. It is unlikely to cause the Tyndall effect. Try Restylane in the future.

Juvederm in tear troughs. Any suggestions?

Hello Rachel01,

If you noticed the darkness coming on over a day or so after your treatment and it is slowly getting better, then it is likely bruising.  If you noticed it look worse immediately, then it is more likely the Tyndall effect.  If it is the latter then you may consider injecting hyaluronidase to dissolve it and start the process over.  I also prefer to use Restylane in the tear trough.  Juvederm is great in other areas but it tends to cause more swelling which is not ideal for the tear trough's thin skin.

I hope this helps and good luck.  

William Marshall Guy, MD
The Woodlands Facial Plastic Surgeon
5.0 out of 5 stars 25 reviews

Juvederm under the Ey

It is very difficult to tell from the photo if this is the Tyndall effect or bruising.  It looks like it is most likely the Tyndall effect from the filler. I prefer Belotero for the under eye area in such cases as there is no Tyndall effect. Best, Dr. Green

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.